MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1395108D5
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "picc team was having trouble advancing the 5f triple lumen picc much beyond the shoulder.When the nurse pulled the picc line out after trying several times to advance it, she noticed that the wire was sticking out of the end of the picc.She was certain that she had pulled the wire back before inserting the picc so she pulled it back again and noticed that the wire was still sticking out the end of the picc.I advanced the wire forward and it came out in two pieces.The team took the patient down to ir to confirm that there was no wire in the patient and to try to place the picc under fluoroscopy.The patient's vein made a complete loop, which is why they were unable to advance the picc.The wire broke inside the picc.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a stylet break was confirmed but the exact cause was unknown.The product returned for evaluation was a 3cg stylet and 5fr t/l powerpicc provena.An initial visual observation showed some use residue on the returned sample.Multiple bends or kinks were observed at the distal end of the stylet.A break was observed in the stylet, approximately 1.9 cm proximal to the distal tip of the stylet.The core wire of the stylet was observed to protrude from the proximal end of the distal segment.A microscopic observation revealed the break in the polyimide tubing was jagged with an uneven surface texture.Material necking was observed on the fracture edge of the core at the break site.Blood residue was observed within the polyimide tubing and inside the extension legs of the catheter.Multiple kinks were observed in the polyimide tubing proximal to the break site.Plastic deformation was observed in the polyimide tubing on the distal break site.The observed fracture features were indicative of catheter and/or stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11977722
Report Number3006260740-2021-02286
Device Sequence Number4491966
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1395108D5
Device Catalogue NumberS1395108D5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;